Advanced

On the streamlines and particle paths of gravitational water waves

Ehrnström, Mats LU (2008) In Nonlinearity 21(5). p.1141-1154
Abstract
We investigate steady symmetric gravity water waves on finite depth. For nonpositive vorticity it is shown that the particles display a mean forward drift, and for a class of waves we prove that the size of this drift is strictly increasing from bottom to surface. This includes the case of particles within irrotational waves. We also provide detailed information concerning the streamlines and the particle trajectories.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
PERIODIC CAPILLARY, GRAVITY-WAVES, STOKES WAVES, VORTICITY, TRAJECTORIES, PRINCIPLE, SYMMETRY
in
Nonlinearity
volume
21
issue
5
pages
1141 - 1154
publisher
London Mathematical Society / IOP Science
external identifiers
  • wos:000256052800014
  • scopus:43049087782
ISSN
0951-7715
DOI
10.1088/0951-7715/21/5/012
language
English
LU publication?
yes
id
4c87fa2b-9937-41ac-907b-17d80d4bb00d (old id 1060167)
alternative location
http://www.iop.org/EJ/article/0951-7715/21/5/012/non8_5_012.pdf?request-id=6eb7ce5a-eb77-41b5-8304-d371e9345153
date added to LUP
2008-10-06 16:33:50
date last changed
2017-01-01 04:25:15
@article{4c87fa2b-9937-41ac-907b-17d80d4bb00d,
  abstract     = {We investigate steady symmetric gravity water waves on finite depth. For nonpositive vorticity it is shown that the particles display a mean forward drift, and for a class of waves we prove that the size of this drift is strictly increasing from bottom to surface. This includes the case of particles within irrotational waves. We also provide detailed information concerning the streamlines and the particle trajectories.},
  author       = {Ehrnström, Mats},
  issn         = {0951-7715},
  keyword      = {PERIODIC CAPILLARY,GRAVITY-WAVES,STOKES WAVES,VORTICITY,TRAJECTORIES,PRINCIPLE,SYMMETRY},
  language     = {eng},
  number       = {5},
  pages        = {1141--1154},
  publisher    = {London Mathematical Society / IOP Science},
  series       = {Nonlinearity},
  title        = {On the streamlines and particle paths of gravitational water waves},
  url          = {http://dx.doi.org/10.1088/0951-7715/21/5/012},
  volume       = {21},
  year         = {2008},
}